About 18 months ago, my stomach distended, and my stool turned from brown to light brown and eventually yellow. After that, I started to lose weight at a rapid rate, 40 lbs in 15 months. I was given multiple blood tests, an upper endoscopy, and abdominal ultrasounds. The only thing of significance was minor gastritis and some gallbladder sludge, nothing else. I have no hepatitis or autoimmune issues. I do not have Wilson's disease. 11 months ago, I had a blood test showing elevated ALT liver enzymes and slight liver enlargement. Total bilirubin was elevated as well. I had more ultrasounds, a liver biopsy, a colonoscopy, abdominal CT scan and MRI. Nothing was out of the ordinary with the imaging, except more sludge and possibly small stones. The biopsy showed 'minimal portal and lobular inflammation' with an indication of a resolving process. My liver enzymes continue to be elevated, my stool is constantly yellow and now for the last six months, it floats. At this point, the doctors continue to investigate, but cannot figure out what is happening.
I do not drink, use drugs or anything of the sort. I am seeking advice as to what the doctors might not be seeing. I do not seem to have any type of GI or surrounding structure cancers. What else could cause ALT liver enzymes to elevate? Lastly, what would cause a sudden change in stool color and eventually floating? Is there any connection with the liver or vice versa? Could that help explain the weight loss? I cannot gain the weight back no matter what I do. I have stabilized at 196 lbs and I am 6 feet. Any help you can give would be much appreciated.
Welcome to icliniq.com.
The cause of your weight loss could be maldigestion, malabsorption or systemic illness.
Floating stools point toward fat malabsorption syndrome in your case.
High liver enzymes can be due to fatty liver or infection of the liver. We need reports to differentiate between these disorders.
Investigations to be done:
I think you have already done the investigations. Kindly provide the details and reports.
For more information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist
Query: Hi doctor, I am 20 years old. My weight is 53 kg and height is 167 cm. I look small for my age. There is no appropriate growth. Can you suggest any medication or supplement for this? Read Full >>
Answer: Hi, Welcome to icliniq.com. I have gone through your history and I would like to suggest you some natural way to increase your body growth. There are many factors that affect the body height and weight such as gender, age, genetics, lifestyle, diet, etc. If there is no weight gain despite eating ... Read Full
Query: Hi doctor, My recent ALT is 90 and AST is 86. I used cocaine two days before the blood test. Can it cause an elevation in LFTs? If so, how long of an abstinence period would be needed to get LFTs back down to normal levels? Read Full >>
Answer: Hi, Welcome to icliniq.com. First of all cocaine did not make LFT (liver function test) rise just taking it for two days. It is possible only if you have been taking cocaine from long time. Second thing is ALT (alanine transaminase) 90 and AST (aspartate transminase) 86 are not that high values whic... Read Full
Query: Hi doctor, I am 30 years old and had a full body checkup. My liver function test showed the following values. Alanine transaminase (ALT) 104 U/L (method - UV with pyridoxal-5-phosphate), aspartate aminotransferase (AST) 60 U/L and Gamma-glutamyl transferase (GGT) 63 U/L. I am concerned about the LF... Read Full >>
Answer: Hello,Welcome to icliniq.com.I can see that you are concerned about your laboratory test. You did not mention alcohol or medication use.Increased liver enzymes can be caused by fatty liver, viral infections, and some less common causes.I would recommend you to do a liver ultrasound, and if it was no... Read Full
Ask your health query to a doctor online?Ask a Medical Gastroenterologist Now